MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user reported that following mri the area around the implant is sore like a low burn and there is a steady humming that she never had before, like tinnitus.The hearing performance with the device is also affected.
 
Event or Problem Description
Following mri the area around the implant was sore like a low burn and there was a steady humming, like tinnitus.She also just did not seem to _hear_ anymore.It was more like she was aware of sounds.There was also an odd zapping, like a misfiring sound.Not an actual physical sensation just the sound.Also, since the mri scan the recipient perceived a burning and a spreading headache within a few minutes when placing the audio processor on the head.No pain was reported when the audio processor was not on.At examination on june 11, 2021 the recipient reported a burning sensation on internal device after wearing the telemetry coil for approximately 10-15 minutes and the examiner was able to palpate a warmer spot near approximate location of internal device after the telemetry coil was removed.No obvious bruising opened skin or burning on skin around the implant were observed.Additionally, the recipient was concerned that the internal device had shifted position in her head and was contacting the metal plate in her skull from previous craniotomy due to brain tumor removal.The external equipment has been replaced.
 
Additional Manufacturer Narrative
Additional information: based on the received information from the field, the recipient experienced painful sensation at the implant site during mri examination.The reported symptom is a known possible side-effects of mri examination in combination with ci and can result in inconvenience.These perceptions can depend upon several factors, including induced voltages due to magnetic fields, micro-movement of the device due to the forces exerted by the mri scanner and the sensitivity of the patient.In addition no head bandage was used, which might have contributed to micro movements resulting in the reported issues.However, the recipient reports doing well and no further issues are reported.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key11973964
Report Number9710014-2021-00426
Device Sequence Number4689232
Product Code MCM
UDI-Device Identifier09008737083625
UDI-Public(01)09008737083625
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1000 MED-EL CONCERT PIN
Device Catalogue Number08841
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale